Alert archive / Wisconsin / Gale Warnings in 2022

Gale Warning 18, NWS Green Bay, WI

November 6, 2022

NWS Green Bay, WI issued this gale warning at Nov 6, 2022, 3:16 AM CST. It took effect at Nov 6, 2022, 8:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2022, 3:16 AM CST (09:16 UTC)
In effect from
Nov 6, 2022, 8:00 PM CST
Expired
Nov 7, 2022, 3:13 AM CST
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

430 
WHUS73 KGRB 060916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 AM CST Sun Nov 6 2022

LMZ521-541-061730-
/O.EXT.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/
/O.NEW.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
316 AM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
MONDAY...

* WHAT...For the Gale Warning, west winds 15 to 25 kts with gusts
  up to 40 kts and waves 2 to 4 ft expected. For the Small Craft
  Advisory, southwest winds 15 to 25 kts with gusts up to 30 kts 
  and waves 2 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 8 PM this evening to 6 AM 
  CST Monday. For the Small Craft Advisory, until 8 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-061730-
/O.EXT.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
316 AM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kts with gusts up to 30 kts and
  waves 3 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
708 
WHUS73 KGRB 061608
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1008 AM CST Sun Nov 6 2022

LMZ521-541-070015-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/
/O.CON.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1008 AM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST MONDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kts with gusts
  up to 40 kts and waves 5 to 10 ft expected. For the Small Craft
  Advisory, southwest winds 15 to 25 kts with gusts up to 30 kts
  and waves 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 8 PM this evening to 6 AM 
  CST Monday. For the Small Craft Advisory, until 8 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-070015-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1008 AM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kts with gusts up to 30 kts and
  waves 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
168 
WHUS73 KGRB 062145
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
345 PM CST Sun Nov 6 2022

LMZ521-541-070545-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/
/O.CON.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
345 PM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST MONDAY...

* WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts 
  up to 35 kt and waves 2 to 5 ft expected. For the Small Craft 
  Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt 
  and waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 8 PM this evening to 6 AM 
  CST Monday. For the Small Craft Advisory, until 8 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-070545-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
345 PM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 
  1 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
967 
WHUS73 KGRB 070320
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
920 PM CST Sun Nov 6 2022

LMZ521-541-071130-
/O.CON.KGRB.GL.W.0018.000000T0000Z-221107T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
920 PM CST Sun Nov 6 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 
  2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-071130-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
920 PM CST Sun Nov 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 
  1 to 3 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
040 
WHUS73 KGRB 070913
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
313 AM CST Mon Nov 7 2022

LMZ521-541-071500-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-221107T1200Z/
/O.NEW.KGRB.SC.Y.0079.221107T0913Z-221107T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
313 AM CST Mon Nov 7 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kts with higher gusts and waves 2 to
  4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ522-542-543-071200-
/O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
313 AM CST Mon Nov 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...West winds 15 to 20 kts with higher gusts and waves 1 to
  3 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 5, 10:54 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 10:54 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1054 PM CDT Sat Nov 5 2022

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 743 PM CDT Sat Nov 5 2022

Plan to cancel the wind advisory and high wind warning early as
winds continue diminish across the area. Strongest winds earlier
were associated with the strongest rise/fall couplet and CAA
associated with the exiting strong low pressure system. While
there could be a gust to near wind advisory criteria near Lake
Michigan for the next hour or so, those more defined features
have exited and winds will slowly diminish as the gradient
relaxes.
&&

.SHORT TERM...Tonight and Sunday
Issued at 234 PM CDT Sat Nov 5 2022

Showers continued across central into north-central and northeast
Wisconsin as of mid afternoon. A stronger band of showers moved
through the Green Bay area with a gust to 52 mph. A dry slot was
also moving into portions of east-central Wisconsin bringing a
diminishing trend or an end to the rain. Temperatures ranged from
around 40 across the far north to the middle to upper 50s across
the Fox Valley east to the lake.

For the rest of the afternoon into early this evening, will
continue the High Wind Warning for the Fox Valley to the lakeshore
and the Wind Advisory for the counties just north and west of the
High Wind Warning area. Surface observations continued to indicate
wind gusts of 40 to 50 knots in this portion of the state. The strong
winds should move into northeast Wisconsin, with the strongest winds
from 4 pm to 8 pm. Bufkit soundings also supported mixing heights
around 2,000 feet with winds around 50 knots at this level. The
rain will come to an end this evening with winds gradually diminishing
through the night. Lows tonight will be in the 30s to around 40.

On Sunday, added a chance of light rain across the north during
the morning with a weak upper level disturbance moving across the
area. It will be blustery wind southwest winds at 15 to 25 mph.
High temperatures will be in the upper 40s to middle 50s, which is
still a few degrees above normal.

.LONG TERM...Sunday Night Through Saturday
Issued at 234 PM CDT Sat Nov 5 2022

No significant changes to the long term portion of the forecast.

During the first half of the work week, upper-level flow over the
western Great Lakes will quickly transition from a zonal flow to
broad ridge over the northern CONUS by 12Z Tuesday. This
transition is in response to a rather vigorous trough moving
onshore over the western U.S. Monday and Tuesday look to be
relatively benign early November days as high pressure ridge
builds eastward across the area on Monday and persists through
most of Tuesday. Daytime highs will generally range from 45 to 50
degrees with lows in the middle 20s to lower 30s under partly
sunny skies. The clouds will be a bit more widespread across
northern Wisconsin.

During the day on Wednesday, a southwesterly LLJ will develop over
the upper Mississippi in response to deepening low pressure system
upstream over the lee of the rockies. This will result in robust
WAA across the Western Great Lakes ahead of a cold front slowly
advancing east over eastern Dakotas by 12Z Wednesday.
Strengthening southerly flow will also begin to transport deeper
moisture back northward in advance of the front. Consensus of the
model guidance suggest precipitation will likely begin to break
out in the WAA Zone from Minnesota into the northwest portion of
Wisconsin. Maintained mostly chance POPs over generally the
northwest half of the forecast area through Wednesday.
Temperatures on Wednesday are also expected to rebound rapidly
back into the 50s and 60s across the area on gusty southwest
winds.

Current indications is that bulk of measurable precipitation
should not impact eastcentral Wisconsin until perhaps sometime on
Thursday as frontal boundary upstream will likely be a slow mover
through that time. However, medium range guidance struggling with
how upper-level system will evolve over the northern Plains later
in the work week. Regardless of how the system evolves, it appears
a robust frontal boundary will push across the area sometime
late Thursday or early Friday ushering much colder air for the
start of the weekend with perhaps a chance a rain/snow mix.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1054 PM CDT Sat Nov 5 2022

South to southwest winds will slowly diminish through the evening
hours across eastern WI, as a strong low pressure system pushes
away from the area. As the surface winds diminish, LLWS is
expected overnight into Sunday morning as winds at 2000 feet will
remain in the 30-45 kt range. As daytime mixing increases Sunday
morning, look for southwest to west surface winds to gust up to
around 30 kts into Sunday afternoon. LLWS will develop again late
Sunday afternoon and evening.

Ceiling and visibilities will improve tonight as the low clouds
exit. VFR conditions are expected for a time tonight into very
early Sunday, with just some mid/upper clouds, then MVFR, possibly
IFR, clouds look to return for much of Sunday morning. Skies look
to clear out Sunday afternoon and evening.

Shower activity on the backside of the departing low pressure
system will exit the area from southwest to northeast late this
evening, with dry conditions expected overnight. A shower will be
possible at RHI Sunday morning as a weak upper level disturbance
races across the northern Great Lakes, but should have little to
no aviation impact.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.........Bersch
SHORT TERM.....Eckberg
LONG TERM......ESB
AVIATION.......Bersch
Hazardous weather outlook, Nov 5, 8:47 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
847 PM CDT Sat Nov 5 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
847 PM CDT Sat Nov 5 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Wind gusts up to 40 mph will remain possible across eastern
Wisconsin through late evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A few wind gusts to 30 mph are possible on Sunday, otherwise the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-070200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
847 PM CDT Sat Nov 5 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Wind gusts will ease to gale force late this evening and below
gale force overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Conditions hazardous for small craft are likely on Sunday and
Sunday evening, otherwise the probability for widespread
hazardous weather is low.

Bersch

Nearby

Gale Warnings in Wisconsin, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.